MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PPICC 5F DL FT 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS DOT PPICC 5F DL FT 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of redr1662 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "our picc nurses have discovered a defect on some of the bard picc sherlock kits.The peel-away part of the introducer has a ¿lip¿ or ¿bubble¿ at the tip and is not smooth.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged introducer sheath tip is confirmed; however, the exact cause is unknown.One 5.0 fr 7 cm microintroducer was returned for evaluation.An initial visual observation showed use residue on the returned sample.The length of the introducer sheath was observed to be slightly curved, and the distal tip of the introducer sheath was observed to be damaged.A microscopic observation revealed one edge of the distal tip of the introducer sheath was buckled and plastically deformed.The distal tip of the dilator was observed to be slightly damaged.A small amount of damage was observed on the surface of the shaft of the introducer sheath, possibly caused by slight buckling of the sheath.While the root cause of the damage observed on the introducer sheath is unknown, possible causes include damage during handling or use.A lot history review (lhr) of redr1662 showed no other similar product complaint(s) from this lot number.

Brand Name
DOT PPICC 5F DL FT 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9732706
Report Number3006260740-2020-00578
Device Sequence Number11580743
Product Code LJS
UDI-Device Identifier00801741139666
UDI-Public(01)00801741139666
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000740
Device Lot NumberREDR1662
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2020
Event Location Hospital
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date02/20/2020
Supplement Report FDA Received Date04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1